Rodes and Canigou

Christian Rosendal

Christian Rosendal
Associate Professor of Mathematics
University of Illinois at Chicago

Research Interests:

Descriptive Set Theory and Functional Analysis. Mainly connections between Descriptive set theory, Functional and Harmonic Analysis, Topological groups, and Model theory.

Courses:

Papers:

Some of the published papers are available online here.
  • Large scale geometry of metrisable groups, pdf.
  • Large scale geometry of automorphism groups, pdf.
  • On the cohomology of weakly almost periodic group representations, (joint with U. Bader and R. Sauer), Journal of Topology and Analysis Vol. 6, No. 2 (2014) 153–165 pdf. (An earlier version in a more geometric language can be found here.)
  • The isomorphism relation for separable C*-algebras, (joint with G. A. Elliott, I. Farah, V. I. Paulsen, A. S. Toms and A. Törnquist ), to appear in Math. Res. Lett. pdf.
  • Determinacy of adversarial Gowers games, pdf.
  • Global and local boundedness of Polish groups, to appear in Indiana Univ. Math. J. pdf.
  • On isometry groups and maximal symmetry, (joint with V. Ferenczi) Duke Math. J. 162 (2013), no. 10, 1771-1831. pdf.
  • Displaying Polish groups on separable Banach spaces, (joint with V. Ferenczi) Extracta Mathematicae 26 (2011), no. 2, 195-233, pdf.
  • Characterising subspaces of Banach spaces with a Schauder basis having the shift property, Studia Mathematica 207 (2011), no. 1, 59-73, pdf.
  • Alpha-minimal Banach spaces, J. Functional Analysis 262 (2012), no. 8, 3638-3664, pdf.
  • Banach spaces without minimal subspaces - Examples, (joint with V. Ferenczi) Annales de l'Institut Fourier 62 (2012), no. 2, 439-475, pdf.
  • Subspace structure of some operator and Banach spaces, (joint with T. Oikhberg) J. Logic and Analysis 3 (2011), no. 2, 1-31, pdf.
  • Finitely approximable groups and actions. Part 2: Generic representations, J. Symbolic Logic 76 (2011), no. 4, 1307-1321, pdf.
  • Finitely approximable groups and actions. Part 1: The Ribes-Zalesskii property, J. Symbolic Logic 76 (2011), no. 4, 1297-1306, pdf.
  • Complete metric groups acting on trees, J. Symbolic Logic 76 (2011), no. 3, 1005-1022, pdf.
  • Descriptive Classification Theory and Separable Banach Spaces, Notices of the American Mathematical Society, October 2011, 1251-1262, pdf.
  • Universally measurable subgroups of countable index J. Symbolic Logic 75 (2010), no. 3, 1081-1086, pdf.
  • Automatic continuity of group homomorphisms. Bull. Symbolic Logic 15 (2009), no. 2, 184-214, pdf.
  • An exact Ramsey principle for block sequences. Collectanea Mathematica 61 (2010), no. 10, 25-36, pdf. A subsequent slicker version is available here.
  • Banach spaces without minimal subspaces, (joint with V. Ferenczi) J. Functional Analysis 257 (2009), no. 1, 149-193, pdf.
  • The generic isometry and measure preserving homeomorphism are conjugate to their powers. Fundamenta Mathematicae 205 (2009), no. 1, 1-27, pdf.
  • Descriptive Kakutani equivalence, (joint with B. D. Miller) Journal of the European Mathematical Society 12 (2010), no. 1, 179-219, pdf
  • The complexity of classifying separable Banach spaces up to isomorphism, (joint with V. Ferenczi and A. Louveau) J. London Math. Soc. 79 (2009), no. 2, 323-345, pdf.
  • Complexity and homogeneity in Banach spaces, (joint with V. Ferenczi) Banach Spaces and their Applications in Mathematics, Ed. Beata Randrianantoanina and Narcisse Randrianantoanina, Walter de Gruyter, Berlin, p. 83-110, pdf
  • Infinite asymptotic games. Annales de l'Institut Fourier 59 (2009), no. 4, 1323-1348, pdf
  • On the algebraic structure of the unitary group, (joint with E. Ricard) Collect. Math. 58 (2007), no. 2, 181-192, pdf.
  • Automatic continuity in homeomorphism groups of compact 2-manifolds, Israel Journal of Math. 166 (2008), 349-367, pdf.
  • A topological version of the Bergman property. Forum Mathematicum 21 (2009), no. 2, 299-332, pdf.
  • Automatic continuity of homomorphisms and fixed points on metric compacta, (joint with S. Solecki), Israel Journal of Math. 162 (2007), 349-371, pdf.
  • Turbulence, amalgamation and generic automorphisms of homogeneous structures, (joint with A. S. Kechris), Proc. London Math. Soc. 94 (2007), no. 2, 302-350, pdf.
  • Isomorphisms of Borel full groups, (joint with B. D. Miller) Proc. Amer. Math. Soc. 135 (2007), no. 2, 517-522, pdf.
  • On the non-existence of certain group topologies. Fundamenta Mathematicae 187 (2005), 213-228, pdf.
  • Complete analytic equivalence relations, (joint with A. Louveau) Trans. Amer. Math. Soc. 357 (2005), no. 12, 4839-4866, pdf.
  • Incomparable, non-isomorphic and minimal Banach spaces. Fundamenta Mathematicae, 183 (2004), no. 3, 253-274, pdf.
  • Cofinal families of Borel equivalence relations and quasiorders. J. Symbolic Logic 70 (2005), no. 4, 1325-1340, pdf.
  • Ergodic Banach spaces, (joint with V. Ferenczi) Advances in Mathematics 195 (2005), no. 1, 259-282, pdf.
  • The complexity of continuous embeddability between dendrites, (joint with A. Marcone) J. Symbolic Logic 69 (2004), no. 3, 663-673, pdf.
  • On a problem of H. P. Rosenthal concerning a characterization of c0 and lp, (joint with V. Ferenczi and A. M. Pelczar) Bull. London Math. Soc. 36 (2004), no. 3, 396-406, pdf.
  • On the number of non-isomorphic subspaces of a Banach space, (joint with V. Ferenczi), Studia Mathematica 168 (2005), no. 3, 203-216, pdf.
  • Relations d'equivalence analytiques completes, (joint with A. Louveau), C. R. Acad. Sci. Paris Ser. I Math. 333 (2001), no. 10, 903-906, pdf.
  • Department of Mathematics, Statistics, and Computer Science (M/C 249)
    University of Illinois at Chicago
    851 S. Morgan Street
    Chicago, IL 60607-7045
    Email address: rosendal@math.uic.edu

    Math department homepage